Jul 20, 2011
Hello Doc, As per your last advice I went to see my HIV doctor. For more information my recent test shows my cd4 is 265, vl 35k and cd% 15.7%. I have got resistance to emtricitabine and lanivudine it was done in 2009 May. As you had mentioned I could have some other infection but my doctor doesn't think I could have some other infection even though my CD4 fell from 525 in October 2010 to 265 July 2011. I want some advise here. My doctor suggest me to start medication right away and I am prescribed âVIROTRENZ". Major content of the medication is âEFAVIRANZâ. I told my doctor about my resistance but he suggested I should go ahead right now and see how it reacts. Here also I am looking for your advice whether I should go for this medication. Please guide me.
Response from Dr. Frascino
While I agree you should be started on antiretroviral therapy without further delay, I'm concerned that "virotrenz" appears to be a generic for efavirenz. You definitely should not take this drug as a single agent (monotherapy), as you will very quickly develop resistance to it (and perhaps other non-nucleoside reverse transcriptase inhibitors as well). Is your doctor an HIV specialist? He should know this! If he's not a specialist, you need to establish care with an HIV specialist physician. If he is an HIV specialist and still wants you to take efavirenz as monotherapy, you need to find a more competent HIV doc! Because you are resistant to emtricitabine and lamivudine, one option would be to avoid the nucleosides and construct a regimen including an integrase inhibitor, a non-nucleoside and a protease inhibitor: For instance, Prezista (darunavir), Intelligence (etravirine) and Isentress (raltegravir).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling Lips Could I Have Acute HIV Infection
- Can You Get AIDS From Picking Your Nose?
- How Likely Is It To Get HIV From Sex With A Prostitute?
- Flu Symptoms After Rimming Worried I Have HIV
- Hairy Tongue After Anal Sex Worried I Have HIV
- Itchy Rash After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.